Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Have completed periods, taking metformin. Can we try for conception?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9383 Questions
Question
Hello dr.

I hope u r doing fine.
My periods got over today., started on 12 sept.... n ended today i.e., 17 sept.
Can we try for conception now ?
I was feeling good so started takin metformin from last days.
I am taking one tablet after lunch.
should i make it two ?
please advise.!

Thanks.
XXXXX.

Posted Thu, 10 Oct 2013 in Getting Pregnant
 
 
Answered by Dr. Shoaib Khan 19 minutes later
Brief Answer:
Please start 2 tablets of metformin

Detailed Answer:
Hello XXXXX.

That is great news.

Yes, please do start trying to conceive. I would also like to add, that now your periods have almost normalized, and this means that you can assume a 28-day cycle, and calculate the following days:
-Calculate day 8 till day 19 of your cycle. This duration is considered to be the most fertile days of your cycle, and usually help in easy conception

Also, what dose were you on previously? 1 gm of metformin per day, right? You are currently taking one tablet of metformin 500 mg, so yes, please move onto the taking two tablets a day.

We will also need to start you on clomid soon, but I want the metformin to settle in first. We will start the clomid in 2 days, please write to me then and I shall tell you about the dosage as well.

I would also like to add that, once you and your husband have indulged in the act of sexual intercourse, make sure that you keep a pillow under your lower back as soon as the process has completed, and stay in a supine position. It would also help if you could rest your legs in the air against a wall in a 90 degree position. This position would help in the semen entering and reaching its destination. Maintain this position for at least 10 minutes after your husband has completed his part.

Wishing you lots of luck and my best wishes.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Have completed periods, taking metformin. Can we try for conception? 14 hours later
Thanks docter for replying

Next week i will reach home and my husband will come in first week of oct

now i am fed up with ships food and at home i will definitively eat healthy and fresh food.
once my husband reach home we will visit some gynecologist and send u the reports.
am eating less there after my illness i do not like the food here but actually the food is good as i am eating less and taking only one tablet of metformin sometimes i feel very low. May be because i am not taking enough food.
i have lost weight also.
this year was really bad for me. In the beginning of year i got typhoid i takes 3 months to recover, then when i joined the ship i got food poisoning, after that my periods got disturbed so much then UTI . Now i am fed up with medicines also.
thanks for being there and helping so much
 
 
Answered by Dr. Shoaib Khan 41 minutes later
Brief Answer:
You are most welcome

Detailed Answer:
Hello XXXXX.

Do not worry, these things happen. There is always happiness after worries. I am sure there is something special awaiting you. Your husband is a good man and has taken very good care of you. May god bless him with the capability and patience to keep you happy always.

It is great to know that you will soon be back home, and also have your husband by your side. Yes, metformin can reduce blood sugar levels and also result in weight loss. So you will have to start eating well. Once your appetite improves, only then change to 2 tablets of metformin per day.

May be we can start with two tablets of metformin from next week onwards, after you are back home and also we shall start with clomid by next week. But please visit a gynecoligist before this and send me the reports also.

Please do not thank me, god is on your side.

My best wishes are with both of you always.
Above answer was peer-reviewed by
 
Follow-up: Have completed periods, taking metformin. Can we try for conception? 26 minutes later
Thanks docter

yes i will surely send u reports

and yes i am very lucky in this case that i got husband like him.
He is very loving and caring.
He is also famous in his work place for his honesty and hardworking nature
It is me only who is worrying about having a baby . He has no such expectations and also want me not to think so much about this. He is happy with me only.
He is really very nice and supportive.
He praise u so much.
REGARDS
 
 
Answered by Dr. Shoaib Khan 3 minutes later
Brief Answer:
Its entirely my pleasure

Detailed Answer:
Hello XXXXX.

I am just a simple man, but I feel blessed for getting a chance to get to know such a good man like your husband. May god give him good health and lots of wealth, with a long and blissful life.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Have completed periods, taking metformin. Can we try for conception? 2 days later
Good Day dr.

I am experiencing medium vaginal discharge since yesterday.
It is white in color , thin , without smell discharge.
Is it some kind of infection ?
Please advise.

Regards ,
XXXXX
 
 
Answered by Dr. Shoaib Khan 6 minutes later
Brief Answer:
Can you relate to below listed symptoms?

Detailed Answer:
Hello XXXXX.

A whitish vaginal discharge can at times be normal, but it can be associated with infections as well.

I would like to ask you if you are experiencing any other symptoms of an infection like:
-Frequent urination
-Burning sensation while urinating
-Vaginal discharge
-Less amount of urine being passed each time you visit the loo
-Abdominal pain (lower abdomen)
-Lower back pain
-At times blood seen in urine
-Smell from the vagina after intercourse
-Itching around the genitals
-Fever
-Chills

If you have any of the above listed symptoms please inform me. Also, when was the last date of sexual contact and when the discharge start?

In the meantime, please abstain from all forms of sexual contact and drink plenty of water.

Awaiting your response XXXXX.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Have completed periods, taking metformin. Can we try for conception? 2 hours later
Good Day Dr.

I don't have any of the above symptoms.... we had sexual contact on 17th , the day my periods finished .
my discharge started on 19th morning i.e., yesterday morning .... discharge is coming along with urine once a day and amount is substancial ...otherwise it is coming throughout ...although very little.
Please advise.
 
 
Answered by Dr. Shoaib Khan 26 minutes later
Brief Answer:
Let us wait for 3-5 days

Detailed Answer:
Hello XXXXX.

It is a good to know that you do not have any symptoms; I would advice you to wait for a while. If it continues to persist for another 3-5 days, then we shall go ahead and test it.

But for now, do not worry about it. Drink plenty of water, and avoid sexual contact for a few days.

I hope this helps. Keep me informed.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Have completed periods, taking metformin. Can we try for conception? 14 hours later
Good Day Dr.

Thanks for the above. Yeah we will avoid sexual contact for few days n i m drinking plenty of water.
In the morning when i woke up n went to loo , a thick white discharge followed urine .
I am really worried , as I can't see any end to these problems .

Please advise.

Regads.
 
 
Answered by Dr. Shoaib Khan 24 minutes later
Brief Answer:
Eat well, drink plenty fluids,avoid sexual contact

Detailed Answer:
Hello XXXXX.

I can understand how you are feeling, but sometimes due to a drop in blood sugar a white discharge is experienced (as you have just recovered from an infection and are on metformin) but more commonly it is associated with an infection; but as you do not have any other symtoms of an infection, this is most probably due to a drop in your blood sugar levels.

So just eat well, drink plenty of fluids and avoid sexual contact for a while. Keep in touchXXXXX, I am sure you will recover soon.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor